Stability in constrained temperature-rate-dependent thermoelasticity

Alharbi, Amnah M. and Scott, Nigel H. (2017) Stability in constrained temperature-rate-dependent thermoelasticity. Mathematics and Mechanics of Solids, 22 (8). pp. 1738-1763. ISSN 1081-2865

[img]
Preview
PDF (Accepted manuscript) - Submitted Version
Download (2MB) | Preview

Abstract

In an anisotropic temperature-rate-dependent thermoelastic material four plane harmonic waves may propagate in any direction, all dispersive and attenuated, and all stable in the sense that their amplitudes remain bounded in the direction of travel. In this paper, the material is additionally assumed to suffer an internal constraint of the deformation-temperature type, i.e. the temperature is a prescribed function of the deformation gradient. In this constrained thermoelastic material four waves continue to propagate but instabilities are now found. Constrained temperature-rate-dependent thermoelasticity is then combined with generalized thermoelasticity in which the rate of change of heat flux also appears in the heat conduction equation. Four waves again propagate but instabilities are found as before. Anisotropic and isotropic materials are both considered.

Item Type: Article
Uncontrolled Keywords: thermoelasticity,generalized thermoelasticity,deformation-temperature constraint,deformation-entropy constraint,second sound,stability
Faculty \ School: Faculty of Science > School of Mathematics
Related URLs:
Depositing User: Pure Connector
Date Deposited: 09 Aug 2017 05:06
Last Modified: 28 Oct 2020 00:58
URI: https://ueaeprints.uea.ac.uk/id/eprint/64412
DOI: 10.1177/1081286516685918

Actions (login required)

View Item View Item